Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taken Norethisterone for holiday. Periods not yet begun. Any ideas whether delay is normal?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
Hello. I am a healthy 44 year old and took Norethisterone three times a day for eight days to allow a kayaking holiday to be enjoyed free of periods. I stopped the tablets four days ago but have not yet begun my period. I have never previously taken any oral contraceptive. Any ideas as to whether the delay to the return of the period is normal? A response much appreciated. With thanks. XXXXXXX
Posted Fri, 7 Sep 2012 in Menstruation and Miscarriage
Answered by Dr. Chandra Shekhar Sharma 2 hours later

Welcome to XXXXXXX

Menstrual period starts on 14th day of ovulation.

Norethisterone acts by preventing ovulation.

You should not worry. Your period will start in due course of time.

If you have further query, please mention due date of period, the date on which you started Norethisterone and about duration & regularity of menstrual cycle.

Thanks for trusting XXXXXXX and posting your query.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, I would be happy to discuss those with you as well.

With good wishes,

Dr.Chandra Shekhar Sharma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor